Acute Retinal Detachment Following Ozurdex Implant in a Nonvitrectomized Eye

Read full text
Authors: Abdullah ALKhamees, Khaled W. Alsabah
Cited by: 1
References: 7

Abstract

Intravitreal injection (IVI) of antivascular endothelial growth factors and dexamethasone implants are among the most performed procedures in ophthalmology, as they are used to treat various retinal diseases. Although considered safe, some rare but sight-threatening complications can occur, like endophthalmitis and retinal detachment. Here, we report a case of a 53-year-old male with a history of lymphoma (treated with chemotherapy in 2016 and currently on Cellcept and low-dose oral prednisolone), diabetes mellitus (DM), hypertension (HTN), and hyperlipidemia, who presented shortly after intravitreal Ozurdex injection in the left eye with retinal detachment (RD). Ozurdex is a valuable option for treatment of chronic diabetic macular edema (DME). This case highlights the need for a high index of suspicion for retinal detachment in pseudophakic patients with compromised retina, even after seemingly routine Ozurdex injection.

Fields of Study & Subjects

Retinal and Macular Surgery Drug-Induced Ocular Toxicity Ocular Disorders and Treatments

Publication details

Journal / source
Case Reports in Ophthalmological Medicine
Publisher
Wiley
Volume
2026
Issue
1
Pages
6671556–6671556
Publication date
1 January 2026
Language
EN